Alert archive / Puerto Rico / Small Craft Advisories in 2011
Small Craft Advisory 107, NWS JSJ
NWS JSJ issued this small craft advisory at Apr 18, 2011, 3:18 PM CDT. It took effect at Apr 19, 2011, 5:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 3:18 PM CDT (20:18 UTC)
- In effect from
- Apr 19, 2011, 5:00 AM CDT
- Expired
- Apr 19, 2011, 11:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
531 WHCA72 TJSJ 182018 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 418 PM AST MON APR 18 2011 ...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS ON TUESDAY... .NORTHEAST SWELLS GENERATED OVER THE WESTERN ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE CENTRAL NORTH CENTRAL ATLANTIC...WILL REACH THE OFF SHORE ATLANTIC WATERS ON TUESDAY. AMZ710-190430- /O.NEW.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 418 PM AST MON APR 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT. * WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
6 follow-up statements
561 WHCA72 TJSJ 182041 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 439 PM AST MON APR 18 2011 ...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS ON TUESDAY... .MODERATE NORTHEAST SWELLS...GENERATED OVER THE WESTERN ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL REACH THE LOCAL OFF SHORE ATLANTIC WATERS ON TUESDAY. AMZ710-190500- /O.NEW.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 439 PM AST MON APR 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT. * WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
059 WHCA72 TJSJ 190201 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1001 PM AST MON APR 18 2011 ...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS ON TUESDAY... .MODERATE NORTHEAST SWELLS...GENERATED OVER THE WESTERN ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL REACH THE LOCAL OFF SHORE ATLANTIC WATERS ON TUESDAY. AMZ710-191015- /O.CON.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1001 PM AST MON APR 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT. * WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
200 WHCA72 TJSJ 190809 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 409 AM AST TUE APR 19 2011 ...NORTHEAST SWELLS WILL AFFECT OUR LOCAL ATLANTIC WATERS THROUGH TONIGHT... .MODERATE NORTHEAST SWELLS...GENERATED OVER THE WESTERN ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL AFFECT THE LOCAL OFF SHORE ATLANTIC WATERS THROUGH TONIGHT. AMZ710-191615- /O.CON.TJSJ.SC.Y.0107.110419T1000Z-110420T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 409 AM AST TUE APR 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. * WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
998 WHCA72 TJSJ 191515 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1115 AM AST TUE APR 19 2011 ...NORTHEAST SWELL WILL AFFECT OUR LOCAL ATLANTIC WATERS THROUGH TONIGHT... .MODERATE NORTHEAST SWELLS...GENERATED OVER THE SOUTHWEST ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL AFFECT THE LOCAL ATLANTIC WATERS THROUGH TONIGHT. AMZ710-192315- /O.CON.TJSJ.SC.Y.0107.000000T0000Z-110420T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1115 AM AST TUE APR 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT DUE TO INCREASING SEAS. * WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
993 WHCA72 TJSJ 192041 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 441 PM AST TUE APR 19 2011 ...NORTHEAST SWELL WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS THROUGH TONIGHT... .MODERATE NORTHEAST SWELLS...GENERATED OVER THE SOUTHWEST ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS THROUGH TONIGHT. AMZ710-200400- /O.CON.TJSJ.SC.Y.0107.000000T0000Z-110420T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 441 PM AST TUE APR 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. * WAVES: SEAS WILL RANGE BETWEEN 6 AND 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
330 WHCA72 TJSJ 200216 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1016 PM AST TUE APR 19 2011 ...NORTHEAST SWELL WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS THROUGH THE REST OF TONIGHT... .MODERATE NORTHEAST SWELLS...GENERATED OVER THE SOUTHWEST ATLANTIC BY A DEEP LAYER TROUGH AND A HIGH PRESSURE SYSTEM LOCATED ACROSS THE NORTH CENTRAL ATLANTIC...WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC WATERS THROUGH THE REST OF TONIGHT. AMZ710-200400- /O.CON.TJSJ.SC.Y.0107.000000T0000Z-110420T0400Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 1016 PM AST TUE APR 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT AST TONIGHT. * WAVES: SEAS WILL RANGE BETWEEN 5 AND 7 FEET IN NORTHEAST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 2:10 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 18, 2:10 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 310 PM AST MON APR 18 2011 .SYNOPSIS...A DEEP LAYER TROUGH ACROSS THE CENTRAL ATLANTIC WILL CONTINUE TO SEND CLOUDS AND SHOWERS TOWARD THE NORTHEAST CARIBBEAN ISLES. A WETTER PATTERN IS EXPECTED BY MID WEEK AS ANOTHER MID/UPPER TROUGH WILL BUILD NORTH OF THE LOCAL REGION. && .DISCUSSION...SATELLITE AND RADAR IMAGERY SHOWED A BAND OF LOW LEVEL CLOUDS WITH SOME EMBEDDED SHOWERS...SLOWLY DRIFTING SOUTHWARDS ACROSS THE OFFSHORE ATLANTIC WATERS. ALTHOUGH...A GENERALLY DRY AND STABLE AIR MASS REMAINS IN PLACE...ISOLATED CONVECTION WERE OBSERVED ACROSS THE SOUTHERN SLOPES AND WESTERN SECTIONS OF THE PUERTO RICO...BUT NO SIGNIFICANT RAINFALL AMOUNTS WERE MEASURED SO FAR THIS AFTERNOON. AN INDUCED/INVERTED TROUGH LOCATED ABOUT 530 MILES NORTHEAST OF THE FORECAST AREA THIS AFTERNOON...IS SUPPORTED BY A MID/UPPER LEVEL TROUGH ALOFT. THE UPPER LOW IS EXPECTED TO WEAKEN TODAY AS QUICKLY LIFT TO THE NORTHEAST. AT THE SAME TIME...SHORT WAVE VORTICES ACROSS THE WESTERN ATLANTIC WILL HELP TO DEVELOP ANOTHER UPPER TROUGH NORTH OF THE ISLANDS BY MID WEEK. GLOBAL MODELS ARE FORECASTING A STRONG MID-LEVEL REFLECTION OF THIS UPPER TROUGH JUST NORTH OF THE ISLANDS. AS THE MID/UPPER LEVEL TROUGH BECOMES BETTER DEFINED...IT WILL QUICKLY ERODE THE SUBSIDENCE CAP ACROSS THE LOCAL ISLANDS. THE EVOLVING PATTERN WILL FAVOR THE MOISTURE ADVECTION ACROSS HISPANIOLA...PUERTO RICO AND VIRGIN ISLANDS THROUGH THURSDAY AFTERNOON...WITH PWS TO PEAK AROUND 1.4 INCHES BY WEDNESDAY EVENING/THURSDAY MORNING. OVERALL...WEATHER CONDITIONS WILL BECOME GRADUALLY MORE CONDUCIVE TO RAINFALL BEGINNING MID WEEK AS UPPER LEVEL DYNAMICS IMPROVE AND MOISTURE CONTENT INCREASE ACROSS THE LOCAL AREA. && .AVIATION...VFR CONDS EXPECTED AT ALL TAF SITES THROUGH THE FORECAST PERIOD. BRIEF MVFR CIGS PSBL IN PASSING SHOWERS. && .MARINE...A MODERATE SIZE SWELL WILL REACH THE ISLANDS TOMORROW MORNING AND PEAK TUESDAY AFTERNOON. AFTERWARDS...SEAS WILL RANGE BETWEEN 4 TO 6 FEET AT LEAST THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 84 73 84 / 30 20 30 30 STT 73 85 74 83 / 20 20 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 09/11
Hazardous weather outlook, Apr 18, 3:43 AM CDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 443 AM AST MON APR 18 2011 AMZ710>745-PRZ001>013-191030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 443 AM AST MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-191030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 443 AM AST MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.